Kentucky, 2019Damaging Wind in Kentucky, July 1, 2019
July 1, 2019 · NWS PAH · 1 event in 1 county or zone
Scattered thunderstorms developed during the heat of the day despite the presence of an upper level ridge. A weakness in the ridge over the southern Plains played a role in the development of the storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the heat of the day despite the presence of an upper level ridge. A weakness in the ridge over the southern Plains played a role in the development of the storms. Given the very weak winds aloft under the ridge, the storms only briefly pulsed up to strong levels. An isolated severe storm caused some wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 1, 12:18 PM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 1, 12:18 PM CST, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
118 PM CDT Mon Jul 1 2019
.SHORT TERM...(Tonight through Wednesday night)
Issued at 115 PM CDT Mon Jul 1 2019
Short res (CAM) models have convection scattered across heart of
FA this afternoon/early evening, while spectral grid models are
not as robust. We suspect something in between, with current radar
and satellite pics supporting chance cat pops, esp in the south.
Little wind/shear means mainly lightning/heavy rain threats.
Tmrw, the ridge begins to dirty and a weak wave develops/moves
overtop. This may enhance diurnal pops, esp in the west. Wed
offers the best chance pops/includes marginal risk svr, as a
the ridge shifts east, and some more potent energy/wave approaches
the Mississippi River Valley.
Daytime highs Mon-Tue in the lower 90s, with dew points in the
70s, results in heat indices each pm pushing triple digits. Wed
will have similar dew points, but with additional clouds from more
convection, should see temps mute a couple or three degrees, in
the upper 80s to around 90. That'll keep the heat index down in
the 90s as well.
.LONG TERM...(Thursday through Monday)
Issued at 115 PM CDT Mon Jul 1 2019
Reasonable confidence in the extended as we are in a typical summer
time regime.
I would expect at least daily diurnal driven showers and
thunderstorm through the extended forecast. This will include
temperatures around 90 and dew points in the 70s. Also there will be
little flow aloft so any thunderstorms that develop will be hard
pressed to move much...so heavy rain and lightning will be the main
hazards for any storms that develop. Of course the storms could
linger into the night time hours on any given day.
As we head into the weekend the flow aloft becomes more northerly as
an upper level high settles in over TX. There will be a few
ripples/perturbations in the flow that will bring an increased
chance of storms to the area...some of which could be strong at
least. We will also have a surface front plunge into the area and
stall...increasing storm chances and providing a surface boundary as
a kicker to get the storms going faster and stronger. With this kind
of heat and moisture a severe storm can not be ruled out at this
time...but should be limited in coverage. The front is expected to
push through the area next week. The clouds and storms should lower
high a few degrees this weekend an into next week.
&&
.AVIATION...
Issued at 115 PM CDT Mon Jul 1 2019
Scattered cu bases will initiate at 3500-4000 feet AGL, and
increase to 4500-5500 feet AGL. Vicinity growth to CB is possible,
esp at KCGI this pm. Otherwise light flow regime (outside of
thunderstorm) with mainly diurnal pcpn chance. Patches of fog may
offer the other (vsby) flight restriction, but is not included in
this package.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Jul 1, 2:42 AM CST, 13 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
342 AM CDT Mon Jul 1 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
342 AM CDT Mon Jul 1 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Scattered non-severe thunderstorms are expected this afternoon
into the early evening. Locally heavy rainfall and deadly
lightning will be the main thunderstorm hazards.
Details on continued river flooding can be found by referencing
the latest river flood warnings and statements.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Isolated to scattered thunderstorms are forecast through the
weekend, mainly during the afternoons and evenings. The primary
hazards will be dangerous lightning and locally heavy rainfall. A
strong storm or two cannot be ruled out late in the weekend. The
heat index will peak in the upper 90s to 100 each afternoon.
Refer to the latest river flood statements and warnings for
details on continued river flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Local storm report, Jul 1, 1:50 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
250 PM CDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL MURPHYSBORO 37.77N 89.34W
07/01/2019 E0.50 INCH JACKSON IL EMERGENCY MNGR
THE EMERGENCY MANAGER REPORTS MARBLE TO DIME SIZED HAIL
IN MURPHSBORO. IN ADDITION, A TREE FELL ONTO A POWER
LINE, ALSO IN MURPHYSBORO.
&&Special weather statement, Jul 1, 2:09 PM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Paducah KY
309 PM CDT Mon Jul 1 2019
KYZ011>013-012100-
Lyon KY-Caldwell KY-Trigg KY-
309 PM CDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL...CENTRAL
TRIGG AND LYON COUNTIES UNTIL 400 PM CDT...
At 308 PM CDT, Doppler radar was tracking strong thunderstorms over
the Land Between The Lakes area, from Eddyville south to Cadiz,
moving west at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Those on or near Lake Barkley are in the path of this storm and
should prepare for dangerous weather.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3718 8795 3678 8784 3678 8807 3710 8820
TIME...MOT...LOC 2008Z 083DEG 7KT 3709 8803
York
Special weather statement, Jul 1, 2:37 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Paducah KY
337 PM CDT Mon Jul 1 2019
KYZ017-012115-
Christian KY-
337 PM CDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHRISTIAN COUNTY UNTIL
415 PM CDT...
At 336 PM CDT, Doppler radar was tracking a strong thunderstorm a
few miles northwest of Hopkinsville, moving southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hopkinsville, Oak Grove, Fort Campbell North, Clarksville and
Pembroke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3681 8767 3692 8767 3700 8760 3688 8729
3677 8731 3664 8742 3664 8745
TIME...MOT...LOC 2036Z 303DEG 12KT 3689 8759
YorkSpecial weather statement, Jul 1, 3:46 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Paducah KY
446 PM CDT Mon Jul 1 2019
KYZ022-012215-
Todd KY-
446 PM CDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TODD COUNTY UNTIL 515 PM
CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm
between Elkton and Trenton. This storm was nearly stationary.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Elkton, Trenton and Allensville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3675 8706 3669 8706 3667 8729 3674 8732
3687 8729 3689 8706 3679 8706 3677 8705
TIME...MOT...LOC 2145Z 174DEG 4KT 3676 8719
YorkLocal storm report, Jul 1, 3:56 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
456 PM CDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 5 SW ELKTON 36.76N 87.22W
07/01/2019 M57 MPH TODD KY MESONET
KENTUCKY MESONET SITE MEASURED 57 MPH GUST. SUSTAINED
WINDS 40 MPH.
&&
MYSpecial weather statement, Jul 1, 4:13 PM CST, 1 minute before
Special Weather Statement
National Weather Service Paducah KY
513 PM CDT Mon Jul 1 2019
ILZ075-080-081-012300-
Perry IL-Franklin IL-Jefferson IL-
513 PM CDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY...SOUTHERN
JEFFERSON AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 600 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Sesser, or 8 miles northwest of the Rend Lake Area,
moving east at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Rend Lake Area, Sesser, Ina, Waltonville, Bonnie, Ewing and Nason.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3821 8870 3795 8871 3813 8920 3821 8916
3821 8915 3824 8915 3830 8912
TIME...MOT...LOC 2213Z 289DEG 28KT 3819 8908
YorkThunderstorm Wind, Carlisle
- When
- July 1, 4:14 PM CST
- Where
- Carlisle County, Bardwell
- Measured
- 58 kt (67 mph) measured gust
- Property damage
- $8,000
- Reported by
- Broadcast Media
- Coordinates
- 36.870, -89.020
Several trees and limbs were blown down, along with part of a barn roof. A wind gust to 67 mph was reported by a television station weather viewer.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 1 to 4, 201912 deaths · 7 events
- Heat in Nevada, July 1 to 6, 20198 deaths · 1 event
- Flooding in Illinois, July 1 to 27, 2019$12 million · 6 events
- Flood in Ohio, July 1 to 31, 2019$15 million · 1 event
- Flooding in Missouri, July 1 to 31, 2019$11 million · 2 events
- Flooding in New York, July 1 to 31, 2019$4.2 million · 7 events
- Flood in Alaska, July 1 to 3, 2019$3.0 million · 1 event
- Flood in Kentucky, July 1 to 13, 2019$1.2 million · 1 event
- Hail in Wyoming, July 1, 2019$1.0 million · 2.25 in hail · 4 events
- Flood in Missouri, July 1 to 9, 2019$1.0 million · 1 event
- Lightning Strike in Florida, July 1, 2019$1.0 million · 1 event
- Flash Flood and Flooding in Wisconsin, July 1 to 2, 2019$765,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 832318.